Alert archive / Louisiana / Tornado Warnings in 2018
Tornado Warning 19, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Jul 3, 2018, 5:14 PM CDT for Cameron Parish, Louisiana. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2018, 5:14 PM CDT (22:14 UTC)
- Expired
- Jul 3, 2018, 5:30 PM CDT
- In force
- 16 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 45 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1603 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -2.1
The text
As transmitted.
408
WFUS54 KLCH 032214
TORLCH
LAC023-032230-
/O.NEW.KLCH.TO.W.0019.180703T2214Z-180703T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
514 PM CDT TUE JUL 3 2018
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Central Cameron Parish in southwestern Louisiana...
* Until 530 PM CDT.
* At 514 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Grand Chenier, moving south at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
central Cameron Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2974 9304 2974 9306 2976 9305 2974 9303
2975 9301 2976 9301 2976 9304 2977 9305
2979 9303 2977 9295 2971 9296
TIME...MOT...LOC 2214Z 007DEG 12KT 2974 9300
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
25What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jul 3, 3:31 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 3, 3:31 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 331 PM CDT Tue Jul 3 2018 .DISCUSSION...A trough of low pressure is working west across SE Louisiana this afternoon around the base of a larger ridge that is stretched from the mid-Mississippi Valley into the Atlantic. Another inverted trough stretches from the Bahamas to east of the outer banks of the Carolinas. The inverted trough over SE LA will continue west tonight and Wednesday with storm coverage continuing to increase area wide this afternoon and evening. PWATS will run between 2.25 - 2.5" as the disturbance passes which will allow for very efficient rain producers. This may create the opportunity for urban/small stream flooding if a storm sits over any location for an extended amount of time. Areal average is still expected to be from 1 to 3" with localized higher amounts of 6" possible. Rain chances are expected to taper off through the afternoon of the 4th as the trough axis passes, however isolated showers and storms will remain possible through the evening. Scattered to numerous showers and storms will remain possible through the remainder of the period as the upper ridge doesn't become reestablished, however slightly higher pops may occur Saturday as another inverted trough passes through. && .MARINE...While a generally light to moderate flow is expected through the period winds and seas will be higher near scattered to numerous showers and storms. Seas are expected to run around or less than a foot above normal as the trough of low pressure passes tonight/Wednesday. && .PRELIMINARY POINT TEMPS/POPS... AEX 71 88 72 91 / 60 50 20 70 LCH 72 86 74 89 / 70 70 20 60 LFT 72 87 74 89 / 60 60 20 70 BPT 74 83 74 89 / 80 80 20 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...05
Hazardous weather outlook, Jul 3, 3:33 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 333 PM CDT Tue Jul 3 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-042045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 333 PM CDT Tue Jul 3 2018 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This Afternoon and Tonight. An inverted surface trough, along with an upper level disturbance and an increase in tropical moisture, will be moving the forecast area. Numerous showers and thunderstorms will be the result. Some of the stronger convection will produce locally heavy rainfall with rates between 1 to 2 inches per hour. Overall total rainfall amounts will average between 2 to 3 inches over south central and southwest Louisiana, as well as southeast Texas, with 1 to 2 inches elsewhere. However, locally higher amounts of 4 to 6 inches will occur, especially if any convection starts to train along outflow boundaries or rain bursts from storm mergers. This may lead to flooding or streets and other low lying poor drainage areas. A marginal risk (5 to 10 percent) for excessive rainfall has been outlined for the area. Other hazards include the possibility of occasional to frequent cloud to ground lightning. Also, tropical funnel clouds may form in the development stage of the convection along and south of the I-10 corridor. Gusty winds to near 60 MPH may also occur in the strongest of storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated moisture values will hang around through the remainder of the period with daily chances for showers and thunderstorms. Locally heavy downpours and occasional cloud to ground lighting will be the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-042045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 333 PM CDT Tue Jul 3 2018 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...This Afternoon and Tonight. Numerous showers and storms will be likely. Heavy rainfall greatly reducing visibilities, locally higher winds and seas, along with occasional cloud to water lightning will be possible near the storms. Also, tropical funnel clouds and waters spouts may form in the development stage of storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Chance for showers and thunderstorms will continue through the remainder of the period. Winds and seas will be locally higher near storms, along with occasional cloud to water lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 3, 2:03 PM CDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
203 PM CDT TUE JUL 3 2018
LAZ027-031930-
Vernon LA-
203 PM CDT TUE JUL 3 2018
...SPECIAL WEATHER STATEMENT...
At 203 PM CDT, Doppler radar was tracking a strong thunderstorm near
Slagle, moving south at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Slagle, Fort Polk, Lacamp, Hutton and Simpson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3125 9292 3114 9286 3102 9307 3118 9324
3137 9310 3137 9309
TIME...MOT...LOC 1903Z 007DEG 21KT 3119 9304
WarthenSpecial weather statement, Jul 3, 2:18 PM CDT, 2 hours 56 minutes before
Special Weather Statement National Weather Service Lake Charles LA 218 PM CDT TUE JUL 3 2018 LAZ031>033-042-043-031945- Acadia LA-Jefferson Davis LA-St. Landry LA-Evangeline LA-Allen LA- 218 PM CDT TUE JUL 3 2018 ...SPECIAL WEATHER STATEMENT... At 218 PM CDT, Doppler radar was tracking a strong thunderstorm near Eunice, moving southwest at 25 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Eunice, Ville Platte, Mamou, Basile, Oberlin, Elton, Pine Prairie, Chataignier, Bayou Chicot, Prairie Ronde, Savoy, Duralde, Reddell and Bond. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3083 9235 3058 9216 3032 9262 3063 9278 TIME...MOT...LOC 1918Z 051DEG 23KT 3056 9240 Warthen
Special weather statement, Jul 3, 2:31 PM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
231 PM CDT TUE JUL 3 2018
LAZ027-030-031-032015-
Allen LA-Beauregard LA-Vernon LA-
231 PM CDT TUE JUL 3 2018
...SPECIAL WEATHER STATEMENT...
At 231 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pitkin, moving southwest at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Oakdale, Oberlin, Elizabeth, Dry Creek, Pitkin, Sugartown, Mittie,
Grant, Deridder, Harmony, Fullerton, Allen Parish Airport, Cravens
and Bundick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3096 9282 3089 9282 3089 9276 3071 9260
3070 9260 3052 9296 3084 9327 3107 9292
TIME...MOT...LOC 1931Z 045DEG 16KT 3092 9294
WarthenLocal storm report, Jul 3, 3:26 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
326 PM CDT TUE JUL 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 2 SSE LEESVILLE 31.11N 93.26W
07/03/2018 VERNON LA LAW ENFORCEMENT
SHERIFFS DEPARTMENT REPOTED A TREE DOWN ON JEANE CHAPEL
RD. IN LEESVILLE.
&&
RMEGNIASpecial weather statement, Jul 3, 4:45 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
445 PM CDT TUE JUL 3 2018
TXZ180-032230-
Tyler TX-
445 PM CDT TUE JUL 3 2018
...SPECIAL WEATHER STATEMENT...
At 442 PM CDT, Doppler radar was tracking a strong thunderstorm near
Colmesneil, moving southwest at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Woodville, Colmesneil, Chester, Rockland, Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3106 9456 3105 9449 3103 9448 3103 9445
3100 9445 3103 9441 3104 9434 3102 9433
3103 9430 3099 9424 3097 9425 3096 9423
3065 9423 3064 9457 3087 9463 3101 9465
TIME...MOT...LOC 2142Z 041DEG 27KT 3095 9441
MMSpecial weather statement, Jul 3, 4:45 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
445 PM CDT TUE JUL 3 2018
TXZ180-032230-
Tyler TX-
445 PM CDT TUE JUL 3 2018
...SPECIAL WEATHER STATEMENT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm over
Colmesneil, moving southwest at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Woodville, Colmesneil, Chester, Warren, Rockland, Ivanhoe and
Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3106 9456 3106 9453 3104 9450 3105 9449
3103 9448 3103 9445 3100 9445 3103 9442
3103 9439 3098 9424 3057 9426 3057 9456
3101 9465
TIME...MOT...LOC 2145Z 039DEG 17KT 3094 9440
MMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:33 PM CDT | Special Weather Statement | LCH | Assumption | 42 min |
| Jul 2, 9:29 PM CDT | Special Weather Statement | LCH | Lafayette | 31 min |
| Jul 2, 10:04 PM CDT | Special Weather Statement | LCH | Acadia | 26 min |
| Jul 2, 10:10 PM CDT | Special Weather Statement | LCH | Vermilion | 20 min |
| Jul 2, 10:32 PM CDT | Special Weather Statement | LCH | Acadia | 43 min |
| Jul 2, 11:14 PM CDT | Special Weather Statement | LCH | Allen, Jefferson Davis | 46 min |
| Jul 2, 11:45 PM CDT | Special Weather Statement | LCH | Vermilion | 45 min |
| Jul 3, 12:56 PM CDT | Special Weather Statement | LCH | Rapides | 49 min |
| Jul 3, 1:08 PM CDT | Special Weather Statement | LCH | Acadia | 52 min |
| Jul 3, 1:14 PM CDT | Areal Flood Advisory | LCH | Iberia, Saint Martin, St. Mary | 2 hr |
| Jul 3, 1:30 PM CDT | Areal Flood Advisory | LCH | Saint Landry | 2 hr |
| Jul 3, 1:32 PM CDT | Special Weather Statement | LCH | Evangeline | 43 min |
| Jul 3, 1:42 PM CDT | Special Weather Statement | LCH | Allen | 48 min |
| Jul 3, 2:00 PM CDT | Special Weather Statement | LCH | Acadia | 45 min |
| Jul 3, 2:03 PM CDT | Special Weather Statement | LCH | Vernon | 27 min |
| Jul 3, 2:08 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 37 min |
| Jul 3, 2:18 PM CDT | Special Weather Statement | LCH | Evangeline | 27 min |
| Jul 3, 2:31 PM CDT | Special Weather Statement | LCH | Allen | 44 min |
| Jul 3, 2:45 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 30 min |
| Jul 3, 3:14 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 46 min |
| Jul 3, 3:56 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 31 min |
| Jul 3, 5:06 PM CDT | Tornado Warning | LCH | Cameron | 9 min |
| Jul 3, 5:18 PM CDT | Special Marine Warning | LCH | 42 min | |
| Jul 3, 5:52 PM CDT | Special Marine Warning | LCH | 38 min |
Nearby
Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.